Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 44, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 11, 2000, 7:38 PM CDT for Cottle County, King County, Texas. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 11, 2000, 7:38 PM CDT (00:38 UTC)
- Expired
- Apr 11, 2000, 8:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Cottle County, TX, King County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 7:45 PM CDT | Hail 1.25 | Dumont, TX | |
| Apr 11, 7:55 PM CDT | Hail 1 | Dumont, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.6 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
029 WUUS54 KLUB 120040 SVRLBB TXC101-269-120130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 738 PM CDT TUE APR 11 2000 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN COTTLE COUNTY IN TEXAS NORTHWESTERN KING COUNTY IN TEXAS * UNTIL 830 PM CDT * AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER DUMONT...OR ABOUT 15 MILES NORTHWEST OF GUTHRIE...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL HAS BEEN REPORTED WITH THIS STORM. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... DUMONT...FINNEY...DELWIN...GROW...CHALK... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 806-745-4260. LAT...LON 3393 10053 3367 10052 3386 10019 3416 10027
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 3:23 PM CDT, 4 hours 15 minutes earlier.
Area forecast discussion, Apr 11, 3:23 PM CDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 323 PM CDT TUE APR 11 2000 UPPER LOW OVER NWRN NM HAS MOVED VERY LITTLE TODAY BUT THE 90KT JET ROUNDING THE BASE OF THE TROUGH ACROSS NRN MEXICO/SRN AZ/NM ATTM SHOULD HELP THE SYSTEM SLIDE SEWRD TONIGHT/WED. 12Z MODELS INDICATE THE BEST LIFT WITH THIS SYSTEM WILL SHIFT INTO W TX TONIGHT. ISENTROPIC CHARTS AND DIV-Q FIELDS THROUGH VARIOUS LEVELS SUGGEST MOST OF THIS LIFT WILL BE GENERATED BY DIFFERENTIAL PVA WITH LITTLE TO NO CONTRIBUTION FROM LOW LEVEL WARM ADVECTION. DESPITE THIS SLIGHTLY LESS THAN PERFECT SETUP FOR PRECIP...SHRA/TSRA ARE ON THE INCREASE OVER ERN NM/W TX ATTM. LOW LEVEL MOISTURE REMAINS FAIRLY DEEP WITH STEEP MID LEVEL LAPSE RATES TO PERSIST. BELIEVE HIGH POPS ARE WARRANTED TONIGHT BUT WILL NOT GO QUITE AS HIGH WITH THEM AS GUIDANCE. MOST OF THE PRECIP SHOULD SHIFT INTO THE ERN AREAS ON WED AS THE UPPER LOW SHIFTS INTO W TX AND HAVE CARRIED LIKELY POPS OVER THE ROLLING PLAINS TAPERING THEM BACK TO CHC NEAR THE NM BORDER. SOME BREAKS IN THE CLOUD COVER LATE WED AFTERNOON SHOULD ALLOW A LITTLE HEATING ON THE CAPROCK AND HAVE GONE WITH MORE OF A DIURNAL VARIATION IN TEMPS COMPARED TO TODAY. AREA OF LARGE SCALE ASCENT SHOULD BE E OF THE CWFA BY WED NIGHT AND HAVE ENDED MENTION OF PRECIP BY THEN ACROSS THE AREA. LOW CLOUDS MAY BE SLOW TO ERODE OVER THE E BUT SHOULD BE ALL BUT GONE BY LATE THU MORNING. MUCH WARMER CONDITIONS ON TAP FOR THU AND THROUGH THE MEDIUM RANGE PERIOD AS A LEE TROUGH DEVELOPS. A WEAK FRONT SHOULD SLIDE INTO THE CWFA BY SUN AND HAVE TRIMMED TEMPS BACK A COUPLE CATEGORIES TO END THE WEEKEND. FRIONA/TULIA 38/60/41/80 8400 CHILDRESS 44/56/46/83 8610 BROWNFIELD/LUBBOCK 40/61/44/83 7400 ASPERMONT 47/58/48/84 7710 .LBB...NONE. EJC
In the hours before
Local storm report, Apr 11, 6:24 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK, TX
624 PM CDT TUE APR 11 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0605 PM RANSOM CANYON TX .75 INCH HAIL
04/11/00 LUBBOCK DIME SIZE HAIL REPORTED
BY NWS SPOTTERLocal storm report, Apr 11, 6:24 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK, TX
624 PM CDT TUE APR 11 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0605 PM RANSOME CANYON TX .75 INCH HAIL
04/11/00 LUBBOCK DIME SIZE HAIL REPORTED
BY NWS SPOTTERLocal storm report, Apr 11, 6:31 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK, TX
631 PM CDT TUE APR 11 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM NEW HOME TX .75 INCH HAIL
04/11/00 LYNN DIME SIZE HAIL COVERING
THE GROUND. REPORTED
BY NWS SPOTTER.Local storm report, Apr 11, 6:56 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK, TX
656 PM CDT TUE APR 11 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM MCADOO TX 1 INCH HAIL
04/11/00 DICKENS QUARTER SIZE HAIL COVERING
THE GROUND. REPORTED BY
DICKENS COUNTY EOC.Local storm report, Apr 11, 7:07 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK, TX
707 PM CDT TUE APR 11 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0705 PM AFTON TX .75 INCH HAIL
04/11/00 DICKENS DIME SIZE HAIL REPORTED
IN AFTON BY DICKENS EOC.Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.